# SDR 2017FA0000300

- Difficulty date: July 25, 2017
- Submitted: July 25, 2017
- Operation: General aviation
- Aircraft: N742CC
- Make and model: Diamon DA 40
- Aircraft serial: 40N180
- Aircraft time: 2,140 hours, 8,556 cycles
- Engine: Austro E4
- Engine time: 2,118 hours, 8,468 cycles
- Propeller: Mtprop MTV6R
- System (JASC): 8120 · Exhaust Turbocharger
- Part: Turbocharger
- Part number: E4A41100000
- Part serial: TA5028239600022
- Condition: Cracked
- Location: Engine
- Part time: 101 hours, 404 cycles
- Stage of operation: TX
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING PHASE INSPECTION THE TURBOCHARGER BEARING FLANGE WHERE IT MEETS THE TURBOCHARGER TURBINE WAS CRACKED IN TWO PLACES CAUSES EXHAUST GAS TO JET OVER THE TOP OF THE TURBOCHARGER. OTHER FAILURES HAVE BEEN FOUND IN OUR FLEET AS WELL. NO CAUSE KNOWN OR RECOMMENDATIONS AT THIS TIME.
